Alert archive / Montana / Wind Chill Advisories in 2011

Wind Chill Advisory 6, NWS Great Falls, MT

February 1, 2011

NWS Great Falls, MT issued this wind chill advisory at Feb 1, 2011, 3:03 PM MST. It took effect at Feb 1, 2011, 5:00 PM MST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2011, 3:03 PM MST (22:03 UTC)
In effect from
Feb 1, 2011, 5:00 PM MST
Expired
Feb 2, 2011, 11:00 AM MST
In force
18 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

130 
WWUS45 KTFX 012203
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MST TUE FEB 1 2011

MTZ011-013-044-045-047-020500-
/O.NEW.KTFX.WC.Y.0006.110202T0000Z-110202T1800Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CHINOOK
303 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: EXPECT INCREASING WEST WINDS OVER NORTH
  CENTRAL MONTANA THIS EVENING...RESULTING IN VERY COLD WIND CHILL
  VALUES TONIGHT THROUGH WEDNESDAY MORNING.

* WIND CHILL VALUES: EXPECT WIND CHILL VALUES TO RANGE FROM 20
  BELOW TO 40 BELOW ZERO.

* OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN
  OCCUR IN LESS THAN 30 MINUTES.

* LOCATIONS AFFECTED INCLUDE: HAVRE...BIG SANDY...FORT BENTON...
  CHINOOK...CHESTER AND SHELBY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
3 follow-up statements
911 
WWUS45 KTFX 020428
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
928 PM MST TUE FEB 1 2011

MTZ010-046-021300-
/O.EXA.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/
EASTERN GLACIER-EASTERN PONDERA-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...CONRAD
928 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. 

* TIMING AND MAIN IMPACT: SOUTHERLY WINDS WILL INCREASE AND BECOME
  MORE WESTERLY OVERNIGHT ACROSS THE WESTERN PORTION OF NORTH
  CENTRAL MONTANA. THIS WILL RESULT IN VERY COLD WIND CHILL VALUES
  TONIGHT THROUGH WEDNESDAY MORNING. ALTHOUGH AIR TEMPERATURE WILL
  WARM LATER TONIGHT THROUGH WEDNESDAY MORNING AS WINDS
  INCREASE...THE RESULTING WIND CHILL TEMPERATURES WILL REMAIN
  VERY COLD.

* WIND CHILL VALUES: 20 BELOW TO 30 BELOW ZERO.

* OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN
  OCCUR IN LESS THAN 30 MINUTES.

* LOCATIONS AFFECTED INCLUDE: CONRAD...CUT BANK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

MTZ011-013-044-045-047-021300-
/O.CON.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/
HILL-CHOUTEAU-TOOLE-LIBERTY-BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...HAVRE...BIG SANDY...
FORT BENTON...SHELBY...CHESTER...CHINOOK
928 PM MST TUE FEB 1 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST
WEDNESDAY. 

* TIMING AND MAIN IMPACT: SOUTHERLY WINDS WILL INCREASE OVERNIGHT
  ACROSS NORTH CENTRAL MONTANA...THEN THEY WILL BECOME MORE
  WESTERLY WEDNESDAY MORNING AS THEY INCREASE FURTHER. THIS WILL
  RESULT IN VERY COLD WIND CHILL VALUES TONIGHT THROUGH WEDNESDAY
  MORNING. ALTHOUGH TEMPERATURES WILL GRADUALLY WARM THROUGH
  WEDNESDAY MORNING AS THE WINDS SHIFT MORE WESTERLY...THE
  RESULTING WIND CHILL TEMPERATURES WILL REMAIN VERY COLD.

* WIND CHILL VALUES: 20 BELOW TO 40 BELOW ZERO.

* OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN 
  OCCUR IN LESS THAN 30 MINUTES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CHESTER...SHELBY...
  HAVRE...BIG SANDY...FORT BENTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
245 
WWUS45 KTFX 021132
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
432 AM MST WED FEB 2 2011

MTZ010-011-013-044>047-021800-
/O.CON.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK
432 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* TIMING AND MAIN IMPACT: VERY COLD TEMPERATURES WILL COMBINE WITH
  INCREASING SOUTHERLY WINDS TO PRODUCE VERY COLD WIND CHILL
  VALUES THROUGH THIS MORNING. 

* WIND CHILL VALUES: 20 BELOW TO 40 BELOW ZERO.

* OTHER IMPACTS: WITH THESE WIND CHILL VALUES...FROSTBITE CAN 
  OCCUR IN LESS THAN 30 MINUTES.

* LOCATIONS AFFECTED INCLUDE: CHINOOK...CONRAD...CHESTER...
  SHELBY...CUT BANK...HAVRE...BIG SANDY...FORT BENTON 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$
571 
WWUS45 KTFX 021800
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1100 AM MST WED FEB 2 2011


MTZ010-011-013-044>047-021900-
/O.EXP.KTFX.WC.Y.0006.000000T0000Z-110202T1800Z/
EASTERN GLACIER-HILL-CHOUTEAU-TOOLE-LIBERTY-EASTERN PONDERA-
BLAINE-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK...HAVRE...
BIG SANDY...FORT BENTON...SHELBY...CHESTER...CONRAD...CHINOOK
1100 AM MST WED FEB 2 2011

...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. 

TEMPERATURES WILL CONTINUE TO RISE DURING THE DAY...THUS THE WIND
CHILL ADVISORY WILL BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 3:03 PM MST, 0 minutes earlier.

Area forecast discussion, Feb 1, 3:03 PM MST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
303 PM MST TUE FEB 1 2011

.DISCUSSION...

TONIGHT THROUGH THURSDAY...A HIGH PRESSURE RIDGE OVER THE WEST COAST
WILL MOVE SLOWLY EAST...TILTING ACROSS THE HILINE BY WEDNESDAY
AFTERNOON. A SURFACE LEE TROF ALONG THE SLOPES OF THE ROCKIES WILL
KEEP A SURFACE PRESSURE GRADIENT IN PLACE AND KEEP SOUTHWEST SURFACE
FLOW THROUGH THE NIGHT...AND WIND SPEEDS WILL INCREASE TOWARDS
MORNING. THESE WINDS WILL KEEP EXTREME LOW TEMPS FROM REPEATING
ALONG THE ROCKIES AND ADJACENT PLAINS. ELSEWHERE...AND IN PROTECTED
AREAS...ANOTHER NIGHT OF COLD TEMPS IS EXPECTED. THE NORTHEAST
ZONES...AND SOUTHWEST MONTANA IN THE WEST YELLOWSTONE AREA...SHOULD
SEE ANOTHER NIGHT OF BITTERLY COLD TEMPS. WEDNESDAY WILL BE A MUCH
WARMER DAY WITH SUN AND THE HIGH PRESSURE ALOFT WARMING THE AIRMASS.
A WEAK SHORTWAVE WILL MOVE THROUGH THE NORTH FLOW ALOFT WEDNESDAY
NIGHT. THIS WILL RESULT IN INCREASED UPPER LEVEL CLOUDINESS AS WELL
AS TIGHTENING THE SURFACE GRADIENT. A STRONGER SHORTWAVE WILL BE
APPROACHING THE NORTHERN ROCKIES THURSDAY AFTERNOON. FLOW ALOFT WILL
INCREASE AHEAD OF THIS WAVE AND BREEZY CONDITIONS WILL DEVELOP
ACROSS THE ROCKIES AND PLAINS. ZELZER

THURSDAY NIGHT THROUGH TUESDAY...EXTENDED RANGE MODELS IN DECENT
AGREEMENT THRU FIRST HALF OF THIS FORECAST PERIOD...WHICH BEGINS
WITH NORTHERN ROCKIES IN THE TRANSITION ZONE BETWEEN DEEP LONGWAVE
TROF OVER THE MIDWESTERN STATES AND WELL-AMPLIFIED HIGH PRESSURE
RIDGE OVER THE ERN PACIFIC.  THIS WILL RESULT IN PERSISTENT
NORTHWEST FLOW ALOFT THAT SHOULD CARRY STEADY STREAM OF MOISTURE
ACROSS SOUTHWEST CANADA AND INTO MONTANA FROM FRIDAY THROUGH
SUNDAY.  WITH AFTN HIGHS MOSTLY IN THE MID 30S TO LOW 40S ON FRI AND
SAT...EXPECT PRECIPITATION TO BE MIX OF LIGHT RAIN AND SNOW ON THESE
DAYS.  CONDITIONS TURN COLDER AND CHANGE TO ALL SNOW EARLY SUNDAY AS
STRONG UPPER LEVEL TROF MOVES DOWN THE WESTERN BOUNDARY OF THE
LONGWAVE.  CURRENT MODEL SOLUTIONS SHOW THE ASSOCIATED SURFACE COLD
FRONT REACHING THE HILINE COUNTIES AROUND MIDNIGHT AND INTO FAR
SOUTHWEST MT BY MIDDAY.  BOTH PRECIPITATION COVERAGE AND AMOUNTS
INCREASE ACROSS THE REGION IN CONJUNCTION WITH FRONTAL PASSAGE
SATURDAY NIGHT AND SUNDAY MORNING BUT QUICK PASSAGE OF THE FRONT AND
PARENT TROF AXIS WOULD KEEP DURATION OF SNOWFALL FAIRLY SHORT.
MONDAY LOOKS DRY WITH HIGH TEMPERATURES ABOUT 10 TO 15 DEGREES BELOW
NORMAL OVER THE REGION.  ANOTHER MINOR SYSTEM CROSSING OVER THE TOP
OF THE RIDGE WILL SPREAD INCREASING CLOUDS AND SCATTERED LIGHT SNOW
ON TUES...WITH TEMPERATURES REBOUNDING A BIT. WARANAUSKAS/BRUSDA

&&

.AVIATION...
UPDATED 1739Z.
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL KEEP THE AIRMASS DRY WITH
ONLY HIGH CLOUDINESS MOVING INTO THE REGION OVERNIGHT. SURFACE
HIGH PRESSURE OVER EASTERN MONTANA WILL MOVE EAST OVER THE DAKOTAS
TONIGHT. THIS WILL ALLOW SOUTHWEST WINDS AT THE SURFACE TO
INCREASE...WITH SOME STRONG AND GUSTY WINDS ALONG THE ROCKIES AND
ADJACENT PLAINS. LOCAL VSBY RESTRICTIONS OVER KHVR SHOULD
DISSIPATE DURING THE AFTERNOON AND VFR CONDS ALSO WILL PREVAIL
ELSEWHERE DURING THE NEXT 24 HOURS.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   5  35  21  42 /   0   0   0   0
CTB  -4  39  21  40 /   0   0   0  10
HLN  -7  20   7  37 /   0   0   0   0
BZN -18  19   3  34 /   0   0   0   0
WEY -40  11  -5  23 /   0   0   0  10
DLN  -6  25   9  36 /   0   0   0   0
HVR -25  24  11  37 /   0   0   0   0
LWT  -8  37  20  40 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL 11 AM MST WEDNESDAY BLAINE...
CHOUTEAU...HILL...LIBERTY...TOOLE.

&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Feb 1, 4:27 AM MST, 10 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
427 AM MST TUE FEB 1 2011

MTZ011-013-045-047-051-021130-
HILL-CHOUTEAU-LIBERTY-BLAINE-FERGUS-
427 AM MST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA
AND NORTH CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS
MORNING WITH TEMPERATURES RANGING FROM -25 TO -40 ACROSS PORTIONS
OF NORTH CENTRAL MONTANA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH
MONDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ009-010-012-014-044-046-048>050-021130-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-EASTERN PONDERA-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-
427 AM MST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS
MORNING WITH TEMPERATURES RANGING FROM -15 TO -25 ACROSS WESTERN
PORTIONS OF NORTH CENTRAL MONTANA. SOUTH TO SOUTHWEST WINDS OF 10
TO 20 MPH WILL DEVELOP LATE THIS AFTERNOON AND EVENING. A PERIOD
OF LOWER WIND CHILL VALUES ARE POSSIBLE AT THE ONSET OF THESE
WINDS...WHICH WILL ALSO BRING WARMING TEMPERATURES WITH RISING
TEMPERATURES LIKELY OVERNIGHT TONIGHT. AREAS OF BLOWING SNOW ARE
ALSO POSSIBLE AS WINDS DEVELOP LATE THIS AFTERNOON THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH
MONDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ008-015-052>055-021130-
BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
427 AM MST TUE FEB 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

A VERY COLD AIRMASS CONTINUES TO EXIST ACROSS THE AREA THIS
MORNING WITH TEMPERATURES RANGING FROM -10 TO -25 ACROSS MUCH OF
THE AREA. VERY COLD TEMPERATURES ARE EXPECTED AGAIN TONIGHT WITH
TEMPERATURES FALLING TO WELL BELOW ZERO WITH COLDEST READINGS OF
-30 TO -40 IN HIGHER ELEVATION BASINS INCLUDING THE BIG HOLE
VALLEY...ELK PARK...LAKEVIEW AND WEST YELLOWSTONE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WEDNESDAY THROUGH
MONDAY IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Chill Advisories in Montana, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.